Hail, Schuyler
- When
- June 24, 10:02 PM CST to 10:03 PM CST
- Where
- Schuyler County, 0.53 mi W of Lancaster
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.520, -92.530
Widespread wind, hail, and flooding occurred, starting overnight on the 24th into the 25th. While flooding was the biggest problem, mainly in Missouri for the morning of the 25th, severe weather moved in and brought a wide area of severe reports across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Widespread wind, hail, and flooding occurred, starting overnight on the 24th into the 25th. While flooding was the biggest problem, mainly in Missouri for the morning of the 25th, severe weather moved in and brought a wide area of severe reports across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 24, 5:21 PM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT Wed Jun 24 2015 .DISCUSSION... Issued at 405 PM CDT WED JUN 24 2015 Early morning convection has laid down a pretty obvious outflow boundary, which has interacted with the synoptic warm front to produce a rather stationary boundary which is oriented generally NW to SE from KAFK SEWD toward KVIH in central Missouri. South of this boundary conditions are rather warm and humid, with temperatures in the lower 90s, with dew points in the lower to middle 70s, quite a moist atmosphere. North and east of that boundary surface winds are backed to the east/southeast, with temps in the lower 80s and dew points in the upper 60s to lower 70s. Across central Iowa weak, elevated convection is ongoing, and has laid out a secondary outflow boundary generally in the KAFK to KLWD area. Given the gusty southeast winds behind the outflow boundary as well as a veering with height and increasing speed wind profile, shear through the deep column is rather high, with effective shear values between 45 and 55 kts across northern Missouri. Given the previously mentioned juicy atmosphere MLCAPE values are approaching 2500 to 3500 J/kg of instability and that number could go up in the next couple of hours. Needless to say the atmosphere has proper parameters for explosive supercell development across far northern Missouri into southern Iowa. That being said, the typical caveats apply regarding the capping inversion over the area. Areas mainly along and south of HWY 36 are generally too warm aloft for any convective activity to form, however, as you move north along the edge of that capping inversion storm activity becomes a little more likely, especially as you go into Iowa. Further helping the chances for convective initiation farther north is the proximity of a subtle vort max, more evident in the H7 level than the H5 level. Bottom line is that scattered thunderstorms are anticipated to form in central and southern Iowa within the next few hours. As was mentioned early supercellular conditions are present in this region, and should yield some significant hail and perhaps a threat for tornadoes, again, mainly north of HWY 36 and even more likely in southern Iowa. These storms however could move ESE into far northern Missouri, bringing a threat for severe weather, with all hazards possible for that area. Hi-Res convective models aren't doing a great job with consistency, so the exact scenario of how the next several hours will play out is a bit uncertain, but confidence is medium to high that after the initial supercells form the will eventually form a bow echo complex in SE Iowa and likely dive ESE overnight. This complex could bring a wind threat, as well as typical lightning concerns, as well as flooding concerns, with local streams still a bit swollen from recent rains. Expect this activity to eventually weaken overnight, perhaps keeping rain around for areas along and north of I-70 through the overnight hours into Thursday morning. Thursday will bring a pretty conditional threat for severe weather through the area. Short term models indicate that the synoptic boundary will shift southward overnight into Thursday and eventually set up near I-70. That being said, overnight convection could influence that boundary location. So the convective threat for Thursday will be influenced by that interaction between the synoptic boundary and the outflow. For now the thinking is that there will be an area of enhanced low level convergence near I-70, which will be the focus for convective development. While CAPE and shear will be ample for supercellular development the bigger threat for Thursday and Thursday night will be flooding and flash flooding. NAM indicates over 2 inches of PWAT in the vicinity of that boundary, which will allow for efficient rain rates. Further exacerbating that threat will be the shear vectors generally parallel to the boundary, which could cause some training of storms. Wherever these storms set up could see some localized flooding and flash flooding, but exactly where that boundary sets up is still a bit TBD. Will pass along flooding concerns to the overnight shift and allow them to assess Flood Watch concerns. Heat is still a concern on Thursday, mainly in the vicinity of the boundary. Moisture will likely pool right along that boundary, causing Heat Indices to rise into the upper 90s to lower 100s. Showers and thunderstorms could persist into Friday morning, but generally by Friday evening and Friday night the synoptic front/boundary should be south of the forecast area, allowing for cooler and drier air to move into the area. Surface ridge sets up for the weekend keeping things relatively dry and cool. By Monday the surface ridge moves east allow for southerly surface flow to bring moisture back into the area. While the mid level pattern doesn't look overly conducive to good precipitation/severe weather chances we will remain under relatively good mid level flow, so once the moisture makes its way back into the area storm chances will be on the increase, mainly through the early to middle part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 618 PM CDT WED JUN 24 2015 VFR predominant conditions expected through the period. Primarily a wind forecast, with direction gradually veering ahead of the next front over the next 24 hours. Speeds should remain breezy overnight before relaxing some with the approach of the boundary. Convection tonight should remain north of terminals, with a trend of increasing convection near or at terminal tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Leighton AVIATION...Blair
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 AM CDT WED JUN 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 413 AM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE NORTH OF ROUTE 36 EARLY THURSDAY MORNING. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THROUGH FRIDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The Des Moines radar (KDMX), 168 km away, was scanning. The volume nearest the first event began at 04:03 UTC.
36 thunderstorm wind, 17 hail, 13 flash flood, 1 flood. Local standard time, as filed.
High water shut down numerous roads in Worthington and Livonia.
A prolonged flash flood event took place across most of Adair County. The bulk of the flash flooding took place near Kirksville, where several flooded roads resulted in closures and stranded vehicles. Several roads across the entire county were closed due to high water running over the roadways. Damage estimates are unknown.
Route U was closed due to high water of 2 to 3 feet running over the the road.
Several roads in Schuyler County were closed due to high water. Among them were Routes A, C, D, E, and H. 1st and 3td Streets were closed in Queen City.
Numerous 6 to 10 inch tree limbs were laying across Highway 36 near Meadville.
Several tree limbs around 18 inches in diameter were broken from 60 to 70 mph winds.
Several broken tree branches were caused by 60 mph winds through Brookfield.
A large tree was blown down over Highway 42 as a result of a 70 mph wind gust.
Several power lines and tree limbs were down near Marceline due to strong winds.
Near Moberly a shed was blown away and a large 35 to 40 foot ball tree was blown down from winds that local AWOS reported as 68 mph.
A strong thunderstorm produced some downburst-type damage in Strasburgh. Estimated wind speed was 60 mph.
A trained spotter reported a 60 mph wind gust.
Several trees were blown down along Highway Z and Highway DD. Parts of Moberly and Clifton Hill were without power. The AWOS site near Moberly reported 68 mph winds with the storms that came through.
Several trees were damaged near Moberly between the town and route YY from AWOS measured 68 mph winds.
AWOS station in Marshall reported a 61 mph wind gust.
Several roads in and around Marshall were closed due to flash flooding. These roads include Highway 240 near Highway 41 and Odell and Morrow Streets, along with Miami and Morrow Streets in the town of Marshall.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage.
Numerous trees were reported down just southwest of Avondale near Claycomo.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, including a large tree on the City Hall property.
A large Pin Oak tree was blown down near Gladstone.
The ASOS in downtown Kansas City reported a measured 51 knot wind gust with a line of storms that moved through overnight on the 25th into the 26th.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage.
An NWS employee in north Kansas City reported an 80 mph estimated wind gust with the line of storms that moved through the area. nearby measurements would corroborate the estimate.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.
A line of storms moved through the Kansas City metro, producing widespread 70 to 80 mph winds and lots of tree damage.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.
Several estimates and measurements from around the KC Metro reported 70-plus mph winds. Several trees were heavily damaged as it moved through.
A trained spotter in the Kansas City Metro reported a 60 to 70 mph wind gust.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in Independence.
The ASOS at Lee's Summit recorded at 61 mph wind gust. These storms produced widespread tree damage across the Kansas City metro.
A line of strong thunderstorms moved through Lee's Summit. An NWS empolyee reported a 70 mph wind that lasted 8 to 10 minutes and produced much tree damage across the neighborhood.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage.
A line of strong thunderstorms moved through the Kansas City metro area producing 70-80 mph winds and much tree damage, as well as some minor structural damage in and around Independence and Blue Springs.
Several reports of 70-plus mph winds with much tree damage were received as a result of a strong line of thunderstorms that moved through the Kansas City metro.
A line of thunderstorms moved through Pleasant Hill bringing an estimated 60 to 70 mph wind with it. Numerous large trees in and around Pleasant Hill were damaged as a result of this wind.
A line of strong thunderstorms moved through the Kansas City metro, producing widespread reports of 70 mph winds and much tree damage.
An 8 inch tree was broken along with other nearby trees. Some roof and fence damage was reported as well.
The roadway was flooded at 292nd Road and Gall Road just east of Turney.
There was a delayed report of a water rescue in Sweet Springs, as a result of heavy rains causing flash flooding.
Flash flooding was reported over northbound Highway 69 near Mosby.
There was a powerline down at 3rd and Cherry Street in Rich Hill.
Highway 23, north of Concordia had water flowing over the road making it impassible.
A 10 inch tree limb was down on power lines at 2nd and Missouri in Adrian. This caused the power line to break and a portion of the limb went through the roof of a nearby building.
Several roads were under water across Cooper County.
Highways A and b out of Rich Hill were closed due to flash flooding.
A car was stalled in high water over the road near Drexel, Missouri.
After much rain, there was a foot of water over some roads near Kirksville.
Female victim was camping along Moniteau Creek near Prairie Home, Missouri. Authorities believe she was swept away by flash flood waters. Her body was discovered along Red Bud Road in Moniteau County Missouri.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Cooper | 2015-06-26 | Female | Camping | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584951, 584978, 584891, 584789, 584955, 584956, 584892, 584894, 584899, 584895, 584898, 584869, 584870, 584874, 584902, 584957, 584962, 584961, 584959, 584958, 584960, 584963, 584903, 584871, 584965, 584966, 584967, 584904, 584906, 584969, 584910, 584872, 584964, 584936, 584881, 584940, 584875, 584887, 584925, 584928, and more.